Alert archive / Nevada / River Flood Warnings in 2017

River Flood Warning 29, NWS Elko, NV

April 2, 2017Elko County, Nevada

NWS Elko, NV issued this river flood warning at Apr 2, 2017, 2:46 AM PDT for Elko County, Nevada. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Apr 2, 2017, 2:46 AM PDT (09:46 UTC)
Expired
Apr 5, 2017, 1:05 PM PDT
In force
3 days
Issued by
NWS Elko, NV
Flood severity
Minor

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bruneau River at Rowland (BRON2). The gauge peaked at 7.63 ft at Apr 3, 2017, 3:00 AM PDT.

actionminormoderate681004/0204/0304/0404/0504/06
Action stage
6 ft
Minor stage
7 ft
Moderate stage
9.5 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13161500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

305 
WGUS45 KLKN 020946
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
246 AM PDT SUN APR 2 2017

...The National Weather Service in Elko has issued a Flood Warning 
for the following rivers in Nevada... 

  Bruneau River at Rowland affecting Elko County
For the Bruneau River, including Rowland, minor flooding is 
occurring, with river levels expected to fluctuate.

 ...Diurnal fluctuations are occurring on the Bruneau River at Rowland.
The river will likely go in and out of minor flood stage over the next
several days...

                    FLD    OBSERVED         
LOCATION            STG   STG DAY  TIME    

Bruneau River
  Rowland           7.0    7.3 Sun 02 AM      

NVC007-030946-
/O.NEW.KLKN.FL.W.0029.170402T0946Z-000000T0000Z/
/BRON2.1.ER.170402T0430Z.170402T0845Z.000000T0000Z.UU/
246 AM PDT SUN APR 2 2017

The National Weather Service in Elko has issued a 

* Flood Warning for 
  The Bruneau River At Rowland.
* until further notice...or until the warning is cancelled.
* At  2:30 AM Sunday the stage was 7.3 feet.
* Flood stage is 7.0 feet.
* Forecasts are not issued for this location. This warning will 
  remain in effect until the river falls below flood stage.
* Impact...at 7.0 feet...Flood stage; minor flooding.

$$
7 follow-up statements
313 
WGUS85 KLKN 022216
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
316 PM PDT SUN APR 2 2017

For the Bruneau River, including Rowland, Minor flooding is 
occurring, with river levels forecast to decrease.

 ...Minor flooding along the Bruneau River...

NVC007-032216-
/O.CON.KLKN.FL.W.0029.000000T0000Z-000000T0000Z/
/BRON2.1.ER.170402T0430Z.170402T2115Z.000000T0000Z.UU/
316 PM PDT SUN APR 2 2017

The Flood Warning continues for
  The Bruneau River At Rowland.
* until further notice...Or until the warning is cancelled.
* At  3:00  PM Sunday the stage was 7.3 feet.
* Minor flooding is occurring.
* Flood stage is 7.0 feet.
* Official forecasts are not issued for this location. this warning will 
  remain in effect until the river falls below flood stage.
* Impact...at 7.0 feet...Flood stage; minor flooding.

$$

LW
789 
WGUS85 KLKN 031032
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
332 AM PDT MON APR 3 2017

For the Lower Humboldt, including Battle Mountain...Minor 
flooding is occurring and is expected to continue.

For the Lower Humboldt, including Comus...Moderate flooding
is occurring and is expected to continue.

For the Bruneau River, including Rowland, Minor flooding is 
occurring, with river levels forecast to decrease.

...Minor to moderate flooding from Battle Mountain to Winnemucca
continues. Minor flooding continues on the Bruneau River near
Rowland...

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    Tue    Wed    Thu

Lower Humboldt
  Battle Mountain   9.5   10.3 Mon 02 AM   10.3   10.3   10.4
  Comus             9.5   11.1 Mon 02 AM   11.1   11.0   10.9

Bruneau River
  Rowland           7.0    7.6 Mon 02 AM     

NVC015-041032-
/O.CON.KLKN.FL.W.0017.000000T0000Z-000000T0000Z/
/HBMN2.2.ER.170316T1500Z.170327T2030Z.000000T0000Z.UU/
332 AM PDT MON APR 3 2017

The Flood Warning continues for
  The Humboldt River At Battle Mountain.
* until further notice.
* At 2:15 AM Monday the stage was 10.3 feet.
* Flood stage is 9.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.4 feet by 
  early Thursday morning. Additional rises may be possible 
  thereafter.
* Impact...at 10.5 feet...Moderate lowland flooding throughout reach, 
  with a number of rural roads impassable. No homes or basements 
  flooded. Livestock stranding and miring begins to be a problem. 
  3400 cfs, about a 5 year flood, 20 percent chance any year.

&&
 
LAT...LON 4074 11638 4055 11649 4060 11691 4076 11710 4093 11704

$$

NVC013-041031-
/O.CON.KLKN.FL.W.0019.000000T0000Z-000000T0000Z/
/CMSN2.2.ER.170318T1515Z.170331T1315Z.000000T0000Z.NR/
332 AM PDT MON APR 3 2017

The Flood Warning continues for
  The Humboldt River At Comus.
* until further notice.
* At 2:15 AM Monday the stage was 11.1 feet.
* Flood stage is 9.5 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will remain near 11.1 feet
* Impact...at 11.0 feet...Moderate to major lowland flooding 
  throughout reach. Many rural roads near river flooded. Minor to 
  moderate flooding in lower portions of Winnemucca. Main area 
  impacted is between UPRR and Golconda Street on West and Second 
  street on the east, beneath I80. 3800 cfs, about a 14 year flood, 7
  percent chance any year. Similar to floods of June 1921 and April 
  1969.

&&
 
LAT...LON 4103 11702 4070 11705 4090 11762 4087 11800 4118 11795

$$

NVC007-041031-
/O.CON.KLKN.FL.W.0029.000000T0000Z-000000T0000Z/
/BRON2.1.ER.170402T0430Z.170403T0830Z.000000T0000Z.UU/
332 AM PDT MON APR 3 2017

The Flood Warning continues for
  The Bruneau River At Rowland.
* until further notice...Or until the warning is cancelled.
* At 2:00 AM Monday the stage was 7.6 feet.
* Minor flooding is occurring...No forecast is available.
* Flood stage is 7.0 feet.
* Forecasts are not issued for this location. this warning will 
  remain in effect until the river falls below flood stage.


$$

JRM
697 
WGUS85 KLKN 032145
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
245 PM PDT MON APR 3 2017

For the Bruneau River, including Rowland, Minor flooding is 
occurring, with river levels forecast to decrease.

 ...Minor flooding along the Bruneau River...

NVC007-042145-
/O.CON.KLKN.FL.W.0029.000000T0000Z-000000T0000Z/
/BRON2.1.ER.170402T0430Z.170403T0830Z.000000T0000Z.UU/
245 PM PDT MON APR 3 2017

The Flood Warning continues for
  The Bruneau River At Rowland.
* until further notice...Or until the warning is cancelled.
* At  2:00 PM Monday the stage was 7.4 feet.
* Minor flooding is occurring...No forecast is available.
* Flood stage is 7.0 feet.
* Forecasts are not issued for this location. this warning will 
  remain in effect until the river falls below flood stage.
* Impact...at 7.0 feet...Flood stage; minor flooding.

$$

DS
587 
WGUS85 KLKN 040402
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
902 PM PDT MON APR 3 2017

For the Bruneau River, including Rowland, Minor flooding is 
occurring, with river levels forecast to fluctuate.

Diurnal fluctuations are occurring on the Bruneau River at Rowland.
The river will likely go in and out of minor flood stage over the next
several days.

NVC007-050402-
/O.CON.KLKN.FL.W.0029.000000T0000Z-000000T0000Z/
/BRON2.1.ER.170402T0430Z.170403T0830Z.000000T0000Z.UU/
902 PM PDT MON APR 3 2017

The Flood Warning continues for
  The Bruneau River At Rowland.
* until further notice...Or until the warning is cancelled.
* At  8: m PM Monday the stage was 7.3 feet.
* Minor flooding is occurring...No forecast is available.
* Flood stage is 7.0 feet.
* Forecasts are not issued for this location. this warning will 
  remain in effect until the river falls below flood stage.
* Impact...at 7.0 feet...Flood stage; minor flooding.

$$
043 
WGUS85 KLKN 041023
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
323 AM PDT TUE APR 4 2017

For the Lower Humboldt, including Battle Mountain...Minor 
flooding is occurring and is expected to continue.

For the Lower Humboldt, including Comus...Moderate flooding
is occurring and is expected to continue. Moderate to major
flooding is occurring in Winnemucca and will likely continue
for another day or so.

For the Bruneau River, including Rowland, Minor flooding is 
occurring, with river levels likely fluctuation throughout the
week.

...Minor flooding continues along the Humboldt River near
Battle Mountain. Moderate to major flooding continues from Comus
downstream through Winnemucca and to the Humboldt and Pershing
County line. Flooding of property near the river in Winnemucca
is occurring with some damage to property, structures, and roads.
Local officials report that Reinhart Street, Garrison Street,
Hanson Street, and portions of First and Second are seeing flood
impacts. Use caution in the area. Stay away from flooded areas
and obey state, local, and federal officials regarding road
closures, flood mitigation, and other flood response efforts....

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    Wed    Thu    Fri

Lower Humboldt
  Battle Mountain   9.5   10.3 Tue 02 AM   10.2   10.2   10.1
  Comus             9.5   11.1 Tue 02 AM   11.0   11.0   10.9

Bruneau River
  Rowland           7.0    7.5 Tue 02 AM    

NVC015-051023-
/O.CON.KLKN.FL.W.0017.000000T0000Z-000000T0000Z/
/HBMN2.2.ER.170316T1500Z.170327T2030Z.000000T0000Z.UU/
323 AM PDT TUE APR 4 2017

The Flood Warning continues for
  The Humboldt River At Battle Mountain.
* until further notice.
* At  2:15 AM Tuesday the stage was 10.3 feet.
* Flood stage is 9.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...at 10.5 feet...Moderate lowland flooding throughout reach, 
  with a number of rural roads impassable. No homes or basements 
  flooded. Livestock stranding and miring begins to be a problem. 
  3400 cfs, about a 5 year flood, 20 percent chance any year.

&&
 
LAT...LON 4074 11638 4055 11649 4060 11691 4076 11710 4093 11704

$$

NVC013-051023-
/O.CON.KLKN.FL.W.0019.000000T0000Z-000000T0000Z/
/CMSN2.2.ER.170318T1515Z.170331T1315Z.000000T0000Z.NR/
323 AM PDT TUE APR 4 2017

The Flood Warning continues for
  The Humboldt River At Comus.
* until further notice.
* At  2:15 AM Tuesday the stage was 11.1 feet.
* Flood stage is 9.5 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Impact...at 11.0 feet...Moderate to major lowland flooding 
  throughout reach. Many rural roads near river flooded. Minor to 
  moderate flooding in lower portions of Winnemucca. Main area 
  impacted is between UPRR and Golconda Street on West and Second 
  street on the east, beneath I80. 3800 cfs, about a 14 year flood, 7
  percent chance any year. Similar to floods of June 1921 and April 
  1969.

&&
 
LAT...LON 4103 11702 4070 11705 4090 11762 4087 11800 4118 11795

$$

NVC007-051023-
/O.CON.KLKN.FL.W.0029.000000T0000Z-000000T0000Z/
/BRON2.1.ER.170402T0430Z.170403T0830Z.000000T0000Z.UU/
323 AM PDT TUE APR 4 2017

The Flood Warning continues for
  The Bruneau River At Rowland.
* until further notice...or until the warning is cancelled.
* At  2:20 AM Tuesday the stage was 7.5 feet.
* Minor flooding is occurring...No forecast is available.
* Flood stage is 7.0 feet.
* Forecasts are not issued for this location. This warning will 
  remain in effect until the river falls below flood stage.
* Impact...at 7.0 feet...Flood stage; minor flooding. Roads near
  and along the river are likely flooded, washed out, or are very
  muddy. Travel through the canyon and along the river is not
  recommended. If you must travel, prepare for the unknown, regarding
  the road conditions in the area of Rowland.

$$

JRM
275 
WGUS85 KLKN 042157
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
257 PM PDT TUE APR 4 2017

For the Bruneau River, including Rowland, Minor flooding is 
occurring, with river levels likely to fluctuate throughout
the week.

 ...Minor flooding along the Bruneau River...


NVC007-052157-
/O.CON.KLKN.FL.W.0029.000000T0000Z-000000T0000Z/
/BRON2.1.ER.170402T0430Z.170403T0830Z.000000T0000Z.UU/
257 PM PDT TUE APR 4 2017

The Flood Warning continues for
  The Bruneau River At Rowland.
* until further notice...Or until the warning is cancelled.
* At  2:00 PM Tuesday the stage was 7.0 feet.
* Minor flooding is occurring...No forecast is available.
* Flood stage is 7.0 feet.
* Forecasts are not issued for this location. this warning will 
  remain in effect until the river falls below flood stage.
* Impact...at 7.0 feet...Flood stage; minor flooding.

$$

DS
535 
WGUS85 KLKN 052005
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
105 PM PDT WED APR 5 2017

For the Bruneau River, including Rowland, no flooding is observed or 
forecast.

...The Bruneau River at Rowland has receded below minor flood stage 
and as such the flood warning has been cancelled. 

Additional water is expected to reach the Bruneau River from 
snowmelt today and Thursday, then from new rain and snow late Friday
on through the weekend. At this time no new flooding is expected, 
however anyone in the vicinity of the Bruneau River over the next 
few days should be alert to the potential of rising river levels...

 
NVC007-052035-
/O.CAN.KLKN.FL.W.0029.000000T0000Z-170405T2005Z/
/BRON2.1.ER.170402T0430Z.170403T0830Z.170404T2130Z.UU/
105 PM PDT WED APR 5 2017

The Flood Warning is cancelled for
  The Bruneau River At Rowland.
* At 12:00 PM Wednesday the stage was 6.7 feet.
* Flood stage is 7.0 feet.
* Forecasts are not issued for this location. 
* Impact...at 7.0 feet...Flood stage; minor flooding.

$$

JR

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at Apr 1, 2:27 PM PDT, 12 hours 19 minutes earlier.

Area forecast discussion, Apr 1, 2:27 PM PDT, 12 hours 19 minutes before
Area Forecast Discussion
National Weather Service Elko NV
227 PM PDT Sat Apr 1 2017

.SYNOPSIS...A low pressure system will move north to south through
the Silver State Sunday and Monday. For the valleys, rain is
expected on Sunday but as the system moves further south into
central Nevada Sunday night and Monday, some valley snow
accumulation will be possible.

&&

.SHORT TERM...Tonight through Tuesday. The models are in
excellent agreement showing a short wave ridge axis breaking down
over the state tonight and a low pressure area traversing the LKN
CWFA north to south early Sunday through Monday, with some valley
snow accumulation over central Nevada.

This evening. Things should stay dry through the evening as high
pressure begins to rapidly break down, getting kicked on its way
by an incoming shortwave.

Midnight tonight through Monday. Low pressure will sag down from
Canada and nudge weak high pressure to the south in a continuously
progressive flow aloft. Cooler air will spread into the region as
well and the models are forming a precipitation band that will
traverse the CWFA north to south. There may be a little
instability associated with a merging jet structure near the foot
of the Ruby Mountains Monday and possibly stretching back to
Tonopah, where the winds will become locally gusty in the 40s once
again. There could be some thunderstorms near Tonopah and a little
northeast of that area, depending where the jet merge actually
occurs and near the leading edge of the base of the trough. Low
temperatures will generally be in the 30s. High temperatures will
rise through the 50s to around 60 degrees Sunday, cooling off to
the 40s on Monday. High temperatures will be in the 50s Sunday and
the 40s Monday. Low temperatures will be in the 30s tonight, and
range from the mid 20s to the mid 30s Sunday night.

Monday night through Tuesday. This will be the beginning of a dry
period. Strong high pressure will build over the Pacific and
expand across the western CONUS. It will still be a little on the
cool side with a northerly flow aloft. High temperatures will
range from the mid 40s to the mid 50s. Low temperatures will be
in the 20s.

.LONG TERM...Tuesday night through next Saturday. Ridging begins
to build and amplify over the Great Basin Tuesday night and
Wednesday. Dry weather, light winds and seasonable temps with
highs in the 60s expected Wednesday. Progressive ridge shifts
east Wednesday night and southwest flow sets up. A couple of weak
waves in the SW flow ahead of the approaching Pacific Northwest
storm could clip northern NV and bring a few showers. Models still
in good agreement in terms of placement and timing of the
aforementioned storm as far as timing and placement with
potential for an AR event for Friday into the weekend with a good
chance of showers for the region, especially over northern NV.
Well above normal temps continue for Thursday and Friday with
highs in the 60s to lower 70s, but cooling off a bit for the
weekend with the unsettled weather. Southwest winds will also
increase each afternoon starting Thursday.

&&

.AVIATION...VFR conditions expected through tonight. A few
cumulus clouds across eastern and central NV will dissipate after
sundown. Breezy northerly winds with gusts near 20-22 knots will
also wind down this evening at KTPH and KELY. A front will dip
south across the state tomorrow, bringing showers to KWMC and KEKO
tomorrow morning and KELY tomorrow afternoon. Brief MVFR
conditions possible in heavier showers, along with breezy north to
northwest winds with the frontal passage.

&&

.HYDROLOGY...Some rivers and creeks are still running
high across northern Nevada, and more high-elevation snow is
expected Sunday and Sunday night. Snow melt is expected to
accelerate during a warming trend the latter part of next week.
Wild Horse Reservoir is nearing capacity and will likely reach the
spillway next week. Persons with interests along the Owyhee River
will need to prepare for increased flow.

Flood warnings are in effect for the following areas:

Humboldt River - Battle Mountain: Moderate flooding continues.

Humboldt River - Comus: Moderate flooding continues.

All other monitored creeks and rivers are below minor flood stage.
River Statements have been issued for the following rivers to
provide more information:

Bruneau River

Humboldt River - Carlin

Humboldt River - Palisade

Marys River - Deeth

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

92/84/84

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 2:39 AM PDTRiver Flood WarningLKNElko12 hr
Apr 2, 4:33 PM PDTWind AdvisoryLKNNye27 hr

Nearby

River Flood Warnings in Nevada, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.